Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Dec 1, 2015, 8:33 PM CST for DeKalb County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2015, 8:33 PM CST (02:33 UTC)
- Expired
- Dec 1, 2015, 10:30 PM CST
- In force
- 117 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WGUS54 KHUN 020233
FFWHUN
ALC049-020430-
/O.NEW.KHUN.FF.W.0009.151202T0233Z-151202T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 PM CST TUE DEC 1 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEKALB COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 1030 PM CST
* AT 833 PM CST...DOPPLER RADAR INDICATED WIDESPREAD MODERATE TO
HEAVY RAIN OCCURRING ACROSS DEKALB COUNTY...WITH THIS ACTIVITY
EXPECTED TO PERSIST THROUGH LATE THIS EVENING. SEVERAL
THUNDERSTORMS ACROSS THE COUNTY WILL LEAD TO ISOLATED POCKETS OF
EXTREME RUNOFF...WHICH WILL ENHANCE THE THREAT FOR FLASH FLOODING.
STORM SPOTTERS HAVE ALREADY REPORTED SIGNIFICANT FLOODING NEAR
CROSSVILLE...AND DATA SUGGESTS THAT THE BIG WILLS CREEK NEAR FORT
PAYNE IS RAPIDLY RISING AND MAY EXCEED FLOOD STAGE VERY SOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT PAYNE...RAINSVILLE...LITTLE RIVER CANYON NATIONAL PRESERVE...
HENAGAR...COLLINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...POWELL AND
GERALDINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8610 3439 8610 3455 8590
3461 8581 3468 8574 3481 8558 3453 8552
$$
70/DD1 follow-up statement
235
WGUS74 KHUN 020434
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1034 PM CST TUE DEC 1 2015
ALC049-020442-
/O.EXP.KHUN.FF.W.0009.000000T0000Z-151202T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
1034 PM CST TUE DEC 1 2015
...THE FLASH FLOOD WARNING FOR DEKALB COUNTY HAS EXPIRED...
THE THREAT FOR HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. HOWEVER...MINOR FLOODING OF ROADS
AND POOR DRAINAGE AREAS WILL REMAIN POSSIBLE THROUGHOUT THE EVENING.
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8610 3439 8610 3455 8590
3461 8581 3468 8574 3481 8558 3453 8552
$$
70/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 6:18 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 1, 6:18 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 618 PM CST TUE DEC 1 2015 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 225 PM CST TUE DEC 1 2015/ THE 20Z SURFACE ANALYSIS INDICATED THAT THE SURFACE LOW WAS MOVING ACROSS MINNESOTA WITH A COLD FRONT EXTENDING BACK FROM THE GREAT LAKES REGION THROUGH THE OHIO AND TENNESSEE VALLEY REGION. THE COLD FRONT WAS CONTINUING TO BE THE FOCUSING MECHANISM FOR OVERRUNNING PRECIP ACROSS THE FORECAST AREA. THE ANALYZED LOCATION OF THE COLD FRONT THROUGH THE FORECAST AREA AT 20Z HAD IT GENERALLY ALONG AND SLIGHTLY WEST OF INTERSTATE 65 ACROSS THE AREA. TEMPS WERE RANGING FROM THE LOWER 60S ACROSS NORTHEAST ALABAMA...TO THE LOW TO MID 50S FROM HSV TO MSL. IN THE SHORT TERM TONIGHT...HAVE CANCELLED THE FLOOD WATCH FOR SOUTHERN MIDDLE TENNESSEE...AS THE BULK OF THE HEAVIER PRECIP IS NOW MAINLY SOUTH OF THE TENNESSEE RIVER IN NORTHERN ALABAMA. EXPECT SOME MAINLY LIGHT PRECIP TO CONTINUE THIS EVENING ACROSS SOUTHERN MIDDLE TENNESSEE...BUT NOT ENOUGH TO WARRANT CONTINUING THE FLOOD WATCH. WILL CONTINUE THE FLOOD WATCH TONIGHT UNTIL 12Z WEDNESDAY FOR MADISON...JACKSON...MARSHALL AND DEKALB COUNTIES IN NORTH CENTRAL AND NORTHEAST ALABAMA DUE TO THE EXPECTED SLOW EASTWARD MOVEMENT OF THE LARGE AREA OF PRECIP ALONG THE BOUNDARY ACROSS THE AREA. THE SHORT TERM MODELS ARE IN GOOD AGREEMENT INVOLVING THE UPPER LOW MOVING EASTWARD ACROSS THE GREAT LAKES REGION...WHICH SHOULD AID IN MOVING THE SLOW MOVING FRONTAL BOUNDARY FINALLY EASTWARD THROUGH THE REGION ON WEDNESDAY. WILL BE ENDING THE PRECIP FROM WEST TO EAST ACROSS THE FORECAST AREA ON WEDNESDAY AND EXPECT SLOW CLEARING ACROSS NORTHWEST ALABAMA BY 18Z WEDNESDAY THROUGH THE AFTERNOON. HAVE REMOVED PRECIP CHANCES ACROSS THE AREA AFTER 21Z IN NORTHEAST ALABAMA DUE TO EXPECTED DRIER AIR IN LOW-MID LEVELS MOVING IN. COLD ADVECTION WILL CONTINUE TO MOVE INTO THE TENNESSEE VALLEY REGION ON WEDNESDAY NIGHT IN THE WAKE OF THE UPPER LOW MOVING INTO THE NORTHEAST U.S. WILL LOWER TEMPS SLIGHTLY ON WEDNESDAY NIGHT DUE TO WINDS BECOMING LIGHT AND VARIABLE AND CLEAR SKIES OCCURRING. A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE REGION BY EARLY THURSDAY AND MAINTAIN CONTROL OF THE WEATHER ACROSS THE AREA THROUGH SUNDAY WITH DRY WEATHER AND A SLOW WARMING TREND OCCURRING. TEMPS SHOULD RISE TO SLIGHTLY ABOVE NORMAL LEVELS ACROSS THE FORECAST AREA FROM FRIDAY THROUGH SUNDAY. A DEVELOPING UPPER LEVEL LOW ACROSS THE CENTRAL PLAINS STATES ON SUNDAY WILL GET SHIFTED EASTWARD IN THE STRONG UPPER LEVEL FLOW INTO THE LOWER OHIO VALLEY REGION BY 12Z MONDAY. HAVE MAINTAINED A SLIGHT CHANCE/CHANCE POP FROM EARLY MONDAY THROUGH TUESDAY TO ROUND OUT THE EXTENDED FORECAST PERIOD. TT && .AVIATION... FOR 00Z TAFS...MVFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS AS SHOWERS EXIT THE AREA...HOWEVER DIPS INTO IFR ARE POSSIBLE DURING THIS TIME. AFTER THIS MAIN BATCH OF PRECIPITATION IS THROUGH...KHSV WILL SEE DRIZZLE TILL 06Z AND IFR CIGS WHILE KMSL WILL HOLD ONTO MVFR CONDITIONS. CIGS WILL NOT IMPROVE TO BECOME VFR AT EITHER TERMINAL UNTIL 15Z WED. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ006-008>010. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 1, 1:58 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 158 PM CST TUE DEC 1 2015 ALZ001>005-007-016-TNZ076-096-097-021100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- MOORE-LINCOLN-FRANKLIN TN- 158 PM CST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA... NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST LATE WEDNESDAY MORNING. LOCALIZED FLOODING IN LOW LYING AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. ALZ006-008>010-021100- MADISON-MARSHALL-JACKSON-DEKALB- 158 PM CST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA AND NORTHEAST ALABAMA. .DAY ONE...TONIGHT... LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST LATE WEDNESDAY MORNING. RISES IN AREA RIVERS AND STREAMS CAN BE EXPECTED...AND A FLOOD WATCH REMAINS IN EFFECT FOR JACKSON...DEKALB...MARSHALL AND MADISON COUNTIES IN ALABAMA THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF ANY FLOODING WILL BE GREATLY APPRECIATED.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:28 PM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Dec 1, 8:03 PM CST | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Marshall | 3 hr |
| Dec 1, 10:08 PM CST | River Flood Warning | HUN | Madison | 23 hr |
| Dec 1, 10:31 PM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Dec 2, 12:51 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 6 hr |
| Dec 2, 6:48 AM CST | Areal Flood Warning | HUN | DeKalb | 4 hr |
| Dec 2, 2:07 PM CST | River Flood Warning | HUN | Madison, Marshall, Morgan | 67 hr |
| Dec 2, 2:17 PM CST | River Flood Warning | HUN | Colbert, Lauderdale | 5 days |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.